Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 56, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 27, 2017, 7:52 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2017, 7:52 PM EDT (23:52 UTC)
- Expired
- Sep 29, 2017, 8:00 PM EDT
- In force
- 48 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
158 WHUS42 KMHX 272352 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 752 PM EDT WED SEP 27 2017 ...HIGH SURF ADVISORY AND HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS... ...MINOR SOUND SIDE FLOODING FOR THE OUTER BANKS... .HURRICANE MARIA WILL CONTINUE TO MOVE AWAY WITH DIMINISHING WINDS. LINGERING SWELLS WILL PRODUCE DANGEROUS SURF AND A HIGH THREAT OF RIP CURRENTS FOR THE OUTER BANKS NORTH OF CAPE HATTERAS. NORTHWEST WINDS WILL KEEP WATER LEVELS ELEVATED ON THE SOUND SIDE OF THE OUTER BANKS PRODUCING MINOR FLOODING. NCZ095-098-280100- /O.CAN.KMHX.BH.S.0055.000000T0000Z-170928T0000Z/ CARTERET-ONSLOW- 752 PM EDT WED SEP 27 2017 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE BEACH HAZARDS STATEMENT. WAVES IN THE SURF ZONE WILL CONTINUE TO DIMINISH OVERNIGHT AND THURSDAY. $$ NCZ103-281200- /O.NEW.KMHX.CF.Y.0011.170927T2352Z-170928T1000Z/ /O.NEW.KMHX.SU.Y.0016.170927T2352Z-170928T1000Z/ /O.NEW.KMHX.BH.S.0056.170927T2352Z-170929T0000Z/ OUTER BANKS DARE- 752 PM EDT WED SEP 27 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. A COASTAL FLOOD ADVISORY HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD ADVISORY IS IN EFFECT UNTIL 6 AM EDT THURSDAY. IN ADDITION, A BEACH HAZARDS STATEMENT HAS BEEN ISSUED. THIS BEACH HAZARDS STATEMENT IS IN EFFECT THROUGH THURSDAY EVENING. * LOCATION...HIGH SURF ADVISORY AND HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS. MINOR FLOODING SOUND SIDE OF OUTER BANKS. * SURF HEIGHT...6 TO 10 FEET THIS EVENING SUBSIDING TO 5 TO 7 FEET BY MORNING. * TIMING...HIGH SURF ADVISORY AND MINOR SOUND SIDE FLOODING THROUGH TONIGHT. HIGH THREAT OF RIP CURRENTS THROUGH THURSDAY. * IMPACTS...DANGEROUS SURF WITH BEACH EROSION POSSIBLE. MINOR SOUND SIDE FLOODING WITH WATER LEVELS 1 TO 2 FEET ABOVE GROUND LEVEL FLOODING LOW SPOTS ADJACENT TO SOUND. * HAZARDS...HIGH THREAT OF RIP CURRENTS WITH DANGEROUS SHORE BREAK. SOME ROADS MAY BE FLOODED ADJACENT TO SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NCZ104-281000- /O.NEW.KMHX.CF.Y.0011.170927T2352Z-170928T1000Z/ OUTER BANKS HYDE- 752 PM EDT WED SEP 27 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A COASTAL FLOOD ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. * LOCATIONS...SOUND SIDE OF OCRACOKE ISLAND. * TIMING...THROUGH TONIGHT. * COASTAL FLOOD IMPACTS...WATER LEVELS 1 TO 2 FEET ABOVE GROUND LEVEL WILL PRODUCE MINOR FLOODING ADJACENT TO SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
4 follow-up statements
677 WHUS42 KMHX 280814 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 414 AM EDT THU SEP 28 2017 ...DANGEROUS RIP CURRENTS AND STRONG SHOREBREAK NORTH OF CAPE LOOKOUT THROUGH TODAY... ...MINOR SOUND SIDE FLOODING FOR THE OUTER BANKS... .LINGERING SWELLS WILL PRODUCE STRONG SHORE BREAK AND A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT. NORTHWEST WINDS WILL KEEP WATER LEVELS ELEVATED ON THE SOUND SIDE OF THE OUTER BANKS PRODUCING MINOR FLOODING. NCZ103-282015- /O.CAN.KMHX.SU.Y.0016.000000T0000Z-170928T1000Z/ /O.CON.KMHX.CF.Y.0011.000000T0000Z-170928T1000Z/ /O.CON.KMHX.BH.S.0056.000000T0000Z-170929T0000Z/ OUTER BANKS DARE- 414 AM EDT THU SEP 28 2017 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE HIGH SURF ADVISORY. * LOCATION...DANGEROUS RIP CURRENTS AND SHOREBREAK NORTH OF CAPE LOOKOUT. MINOR FLOODING SOUND SIDE OF OUTER BANKS. * TIMING...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND THE TIME OF LOW TIDE, WHICH OCCURS AROUND 8 AM. * HAZARDS...HIGH THREAT OF RIP CURRENTS WITH DANGEROUS SHORE BREAK. SOME ROADS MAY BE FLOODED ADJACENT TO PAMLICO SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ NCZ104-282015- /O.EXA.KMHX.BH.S.0056.000000T0000Z-170929T0000Z/ /O.CON.KMHX.CF.Y.0011.000000T0000Z-170928T1000Z/ OUTER BANKS HYDE- 414 AM EDT THU SEP 28 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...OCRACOKE ISLAND. * SURF HEIGHT...4 TO 6 FEET. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND THE TIME OF LOW TIDE, WHICH OCCURS AROUND 8 AM. * IMPACTS...MINOR SOUND SIDE FLOODING WITH WATER LEVELS 1 TO 2 FEET ABOVE GROUND LEVEL FLOODING LOW SPOTS ADJACENT TO SOUND. * HAZARDS...HIGH THREAT OF RIP CURRENTS WITH DANGEROUS SHORE BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ NCZ095-282015- /O.EXA.KMHX.BH.S.0056.000000T0000Z-170929T0000Z/ CARTERET- 414 AM EDT THU SEP 28 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...NORTH OF CAPE LOOKOUT. * SURF HEIGHT...5 TO 7 FEET. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND THE TIME OF LOW TIDE, WHICH OCCURS AROUND 8 AM. * HAZARDS...HIGH THREAT OF RIP CURRENTS WITH DANGEROUS SHORE BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
234 WHUS42 KMHX 281434 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1034 AM EDT THU SEP 28 2017 ...DANGEROUS RIP CURRENTS AND STRONG SHOREBREAK NORTH OF CAPE HATTERAS THROUGH TODAY... ...MINOR SOUND SIDE FLOODING FOR THE OUTER BANKS... .LINGERING SWELLS WILL PRODUCE STRONG SHORE BREAK AND A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS. NORTHWEST WINDS WILL KEEP WATER LEVELS ELEVATED ON THE SOUND SIDE OF THE OUTER BANKS PRODUCING MINOR FLOODING. NCZ095-104-281545- /O.CAN.KMHX.BH.S.0056.000000T0000Z-170929T0000Z/ CARTERET-OUTER BANKS HYDE- 1034 AM EDT THU SEP 28 2017 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE BEACH HAZARDS STATEMENT FOR BEACHES SOUTH OF CAPE HATTERAS. CODITIONS HAVE IMPROVED FOR BEACHES BETWEEN CAPE LOOKOUT AND CAPE HATTERAS, THEREFORE THE NATIONAL WEATHER SERVICE HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$ NCZ103-290000- /O.CON.KMHX.BH.S.0056.000000T0000Z-170929T0000Z/ OUTER BANKS DARE- 1034 AM EDT THU SEP 28 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR ALL BEACHES NORTH OF CAPE HATTERAS... * LOCATION...DANGEROUS RIP CURRENTS AND SHOREBREAK NORTH OF CAPE HATTERAS. MINOR FLOODING SOUND SIDE OF OUTER BANKS. * TIMING...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND THE TIME OF LOW TIDE, WHICH OCCURS AROUND 8 AM. * HAZARDS...HIGH THREAT OF RIP CURRENTS WITH DANGEROUS SHORE BREAK. SOME ROADS MAY BE FLOODED ADJACENT TO PAMLICO SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
895 WHUS42 KMHX 282355 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 755 PM EDT THU SEP 28 2017 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS FRIDAY... .DIMINISHING SWELLS FROM TROPICAL STORM MARIA COMBINED WITH BUILDING SWELLS FROM HURRICANE LEE WILL PRODUCE A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS ON FRIDAY. NCZ103-291200- /O.EXT.KMHX.BH.S.0056.000000T0000Z-170930T0000Z/ OUTER BANKS DARE- 755 PM EDT THU SEP 28 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING... * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND THE TIME OF LOW TIDE, WHICH OCCURS AROUND 8:45 AM FRIDAY. * HAZARDS...HIGH THREAT OF RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
377 WHUS42 KMHX 290716 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 316 AM EDT FRI SEP 29 2017 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS TODAY... .DIMINISHING SWELLS FROM TROPICAL STORM MARIA COMBINED WITH SMALL LONG PERIOD SWELLS FROM DISTANT HURRICANE LEE WILL PRODUCE A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS TODAY. NCZ103-292300- /O.CON.KMHX.BH.S.0056.000000T0000Z-170930T0000Z/ OUTER BANKS DARE- 316 AM EDT FRI SEP 29 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND THE TIME OF LOW TIDE, WHICH OCCURS AROUND 8:45 AM THIS MORNING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 27, 6:43 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 27, 6:43 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
643 PM EDT Wed Sep 27 2017
.SYNOPSIS...
Hurricane Maria is expected to move northeast away from the
area tonight and Thursday. A cold front will cross the area
Friday followed by high pressure from the northwest for the
weekend. Please see the latest official forecasts from the
National Hurricane Center and local National Weather Service
offices for additional information on Maria.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 640 pm Wed...We are nearing the end of direct impacts
from Hurricane Maria as she continues moving away from the
region tonight. Seeing a few wind gusts to near 40 mph along the
Outer Banks early this evening but expect these to subside
during the next hour or so. We will continue to experience minor
storm surge flooding along the Outer Banks adjacent to the
Pamlico Sound with water levels up to 2 feet above ground
through Thursday morning. The isolated showers that occurred
earlier today have since dissipated with the loss of heating and
the rest of tonight will be dry with clearing skies. Lows will
be in the middle to upper 60s inland and low to mid 70s Outer
Banks.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As of 3 pm Wed...Dry although quite warm as subsidence in wake
of Maria across E NC with low level thicknesses soaring around
1420m. This translates to highs around 90 many areas, including
the Crystal Coast where northwest winds will retard any
seabreeze development. The Outer Banks will be a bit cooler with
mid 80s. This will be the last really warm day, before some
cooler and drier air arrives.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 245 PM Wednesday...As Maria moves away from the region, a
strong cold front will bring in pleasantly cooler and drier air
Thursday night through the weekend. A small chance of rain
returns early next week as an area of low pressure forms to our
south with a moist easterly flow across eastern NC.
Thursday night through Sunday night...Drier airmass will surge
into the region from the north Thursday night with dewpoints
mostly in the 50s lingering through the weekend as deep mid-
level trough lingers along the East Coast behind the strong cold
front. Temperatures will be pleasant with highs mainly in the
70s and lows ranging from around 50 well inland to around 60
Outer Banks...as fall- like temperatures finally arrive in
eastern NC. Given cold air aloft, expecting some cold- air
stratocumulus Friday with less clouds for Saturday and Sunday.
Monday through Wednesday...With a long easterly fetch coupled
with weak low pressure off the coast of GA/FL, have continue
with small PoPs, mainly near the coast for the early part of
next week, as both the GFS and ECMWF hint at this trend.
Temperatures and dewpoints should also climb early next week and
may be slightly above normal by Tuesday and Wednesday.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Short Term /Through Thursday/...
As of 640 pm Wed...High confidence in VFR conditions except for
a small window late tonight when patchy fog could develop if
winds decouple. Otherwise dry NW flow will continue across the
area in the wake of Maria with skies becoming mostly clear
overnight and Thursday with light winds.
Long Term /Thursday Night through Monday/...
As of 245 PM Wednesday...With high pressure building across the
region with dewpoints into the 50s, VFR conditions should
prevail into Monday. There could be some early morning
radiational fog, especially near the water at KPGV and KEWN
Saturday morning through Monday morning.
&&
.MARINE...
Short Term /Tonight and Thursday/...
As of 640 pm Wed...Hurricane Maria will continue moving away
from the area tonight and Thu. Conditions expected to gradually
improve tonight with forecast indicating winds diminishing below
30 knots throughout by late tonight. Seas will subside to 8-13
feet tonight across the northern waters to 4-6 feet southern
waters. Conditions will continue to slowly improve Thursday in
offshore flow with winds and seas diminishing.
Long Term /Thursday Night through Monday/...
As of 240 PM Wednesday...Winds and seas will diminish fairly
quickly on Thursday night with conditions finally dropping below
SCA status on all areas waters by late on Friday. The NE winds
will increase again by Sunday with building seas as gradient
between high pressure moving offshore to the north and a
developing low off the FL/GA coast increases with seas likely
building to 6 ft along the southern coast late Sunday into
Monday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ103-104.
Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
098.
MARINE...Tropical Storm Warning for AMZ130-135-150-152-154.
Small Craft Advisory until 11 PM EDT this evening for AMZ131.
Small Craft Advisory until 10 AM EDT Friday for AMZ156.
Small Craft Advisory until 7 AM EDT Thursday for AMZ158.
&&
SYNOPSIS...JME/HSA
NEAR TERM...JME/HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...JME/CTC
MARINE...JME/CTC/HSAHazardous weather outlook, Sep 27, 5:41 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 541 PM EDT Wed Sep 27 2017 NCZ103-104-282145- Outer Banks Dare-Outer Banks Hyde- 541 PM EDT Wed Sep 27 2017 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-282145- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 541 PM EDT Wed Sep 27 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-282145- Carteret- 541 PM EDT Wed Sep 27 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-282145- Onslow- 541 PM EDT Wed Sep 27 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:07 PM EDT | Beach Hazards Statement | MHX | 24 hr | |
| Sep 27, 7:51 PM EDT | Small Craft Advisory | MHX | 36 hr | |
| Sep 27, 7:52 PM EDT | Coastal Flood Advisory | MHX | 10 hr | |
| Sep 27, 7:52 PM EDT | High Surf Advisory | MHX | 8 hr |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.